Alert archive / Nebraska / River Flood Advisories in 2021

River Flood Advisory 1, NWS North Platte, NE

January 27, 2021Garden County, Keith County, Nebraska

NWS North Platte, NE issued this river flood advisory at Jan 27, 2021, 5:43 AM MST for Garden County, Keith County, Nebraska. It was in force for 28 hr.

The area

The outline as issued.

The facts

Issued
Jan 27, 2021, 5:43 AM MST (12:43 UTC)
Expired
Jan 28, 2021, 9:16 AM MST
In force
28 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Garden County, NE, Keith County, NE

The radar

The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 12:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Platte River at Lewellen (LEWN1).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

269 
WGUS83 KLBF 271243
FLSLBF

Flood Advisory
National Weather Service North Platte NE
543 AM MST Wed Jan 27 2021

For the North Platte River...including Lewellen...elevated river 
levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report flooding to your local law enforcement agency when you 
can do so safely.

Additional information is available at www.weather.gov.

&&


NEC069-101-281230-
/O.NEW.KLBF.FL.Y.0001.210127T1243Z-210128T1230Z/
/LEWN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.NO/
543 AM MST Wed Jan 27 2021

The National Weather Service in North Platte has issued a

* Flood Advisory for
  the North Platte River at Lewellen.
* From early this morning to late tonight.
* At 4:45 AM MST Wednesday the stage was 7.9 feet.
* Action stage is 7.0 feet.
* Flood stage is 8.0 feet.
* Forecast...The river is expected to rise above flood stage this 
  morning to a crest of 8.2 feet late this morning, remaining 
  steady. Fluctuations of a foot in the river level are possible.
* Impact...At 8.0 feet, Minor flood stage. Overflow and high water 
  table levels may cause seepage and flooding of basements and crawl 
  spaces near and along the river.

&&


                  Fld   Observed           Forecasts (5 am MST)     
Location          Stg   Stg   Day/Time     Thu   Fri   Sat          

North Platte River
Lewellen          8.0   7.9   Wed 4 am MST 8.2   8.2   8.2          





&&

LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197

$$

Jurgensen
2 follow-up statements
506 
WGUS83 KLBF 280250
FLSLBF

Flood Advisory
National Weather Service North Platte NE
750 PM MST Wed Jan 27 2021

For the North Platte River...including Lewellen. Minor flooding is 
forecast due to an ice jam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report flooding to your local law enforcement agency when you 
can do so safely.

Additional information is available at www.weather.gov.

&&


NEC069-101-281615-
/O.EXT.KLBF.FL.Y.0001.000000T0000Z-210128T1830Z/
/LEWN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.NO/
750 PM MST Wed Jan 27 2021

...The Flood Advisory is now in effect until late tomorrow morning...

The Flood Advisory continues for
  the North Platte River at Lewellen.
* Until Thursday morning.
* At 7:30 PM MST Wednesday the stage was 7.9 feet.
* Action stage is 7.0 feet.
* Flood stage is 8.0 feet.
* Forecast...The river is expected to remain near the flood stage of 
  8.0 feet through Saturday. The river will then fall below flood 
  stage Saturday evening.
* Impact...At 8.0 feet, Minor flood stage. Overflow and high water 
  table levels may cause seepage and flooding of basements and crawl 
  spaces near and along the river.

&&


                  Fld   Observed           Forecasts (5 pm MST)     
Location          Stg   Stg   Day/Time     Thu   Fri   Sat          

North Platte River
Lewellen          8.0   7.9   Wed 4 am MST 8.0   8.0   8.0          





&&

LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197

$$

Roberg
997 
WGUS83 KLBF 281616
FLSLBF

Flood Advisory
National Weather Service North Platte NE
916 AM MST Thu Jan 28 2021

NEC069-101-281730-
/O.CAN.KLBF.FL.Y.0001.000000T0000Z-210128T1616Z/
/LEWN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.NO/
916 AM MST Thu Jan 28 2021

...The Flood Advisory for the North Platte River at Lewellen has 
been cancelled...

The Flood Advisory is cancelled for
  the North Platte River at Lewellen.
* At 4:45 AM MST Wednesday, January 27 the stage was 7.7 feet.
* Flood stage is 8.0 feet.
* Forecast...The river has fallen below flood stage and is expected 
  to continue to fall into next week. Though river levels are 
  expected to remain elevated over the next few days, additional 
  flooding is not anticipated. Due to icing, fluctuations are 
  possible, and river levels will continue to be monitored for 
  additional impacts.

&&


                  Fld   Observed           Forecasts (11 am MST)    
Location          Stg   Stg   Day/Time     Fri   Sat   Sun          

North Platte River
Lewellen          8.0   7.7   Wed 4 am MST 7.7   7.7   7.7          





&&

LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197

$$

Brown

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood advisory went out at Jan 27, 4:39 AM MST, 1 hour 4 minutes earlier.

Area forecast discussion, Jan 27, 4:39 AM MST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
539 AM CST Wed Jan 27 2021

.SYNOPSIS...
Issued at 334 AM CST Wed Jan 27 2021

H5 analysis from earlier this evening had a shortwave
and trough extending from eastern Colorado south into northern New
Mexico. East of this feature, low amplitude ridging was present from
northern Missouri into far southern Minnesota. West of the
shortwave, a low amplitude ridge extended from central Nevada north
into eastern Oregon. West of the ridge axis, closed low pressure
was located off the coast of Washington state. Currently, based on
the latest satellite imagery, the Colorado shortwave was located
over west central Kansas. Across western and north central
Nebraska overnight, very light snow and flurries were present
generally east of a line from Merriman to Imperial. West of this
line, skies were beginning to clear and temperatures were in the
single digits. East of this line, temperatures were in the lower
to middle teens.

&&

.SHORT TERM...(Today through Thursday)
Issued at 334 AM CST Wed Jan 27 2021

Light snow currently falling across the forecast area seems to be
driven by very weak isentropic lift on the 290K surface. This
shows up nicely in the latest 00z NAM12 solution. This solution
shifts this isentropic lift east of the forecast area after 12z
this morning. That being said, will go with a dry forecast in the
eastern zones this morning. Further west, the latest HRRR solution
is indicating some fog formation in southwestern Nebraska toward
daybreak. Looking at DOT cameras in SW Nebraska, there is evidence
of fog in eastern Keith county as of 2AM CT. Given this and
decreased visibility at KIML, will insert a mention of patchy fog
for this morning in far SW Nebraska. Skies will gradually clear
from west to east this morning and even with the clearing, arctic
air will remain entrenched across the area today. H85 temps will
range from -3C in the west to -10C in the east. With abundant
snowcover in place, highs will struggle to get out of the 20s.
Arctic air will slowly push east tonight as a ridge aloft begins
to build into the Rockies and high plains. Once again, the 00z
HRRR and 00z NAM12 soln are indicating a threat for fog formation
late tonight. The HRRR, has this east of the area, while the NAM12
soln is further west and is highlighting the southwestern
forecast area for fog. Given the model differences, will forgo
mention of fog for now and have the day shift take another look at
this. For Thursday, the ridge will push east allowing much warmer
H85 temps to reach into the eastern forecast area. By Thursday
afternoon, H85 temps will reach into the mid to upper single
digits across the forecast area. Even with the warmer air, snow
cover will inhibit warming particularly in the eastern and
southwestern portion of the forecast area. In these areas, highs
will struggle to reach 40. Further west, highs will reach into the
mid to upper 40s.

.LONG TERM...(Thursday night through Tuesday)
Issued at 334 AM CST Wed Jan 27 2021

Even warmer H85 air will push into the forecast area Thursday
night. At the same time, boundary layer temps will be in the 20s
overnight. Forecast soundings and the latest NAM12 soln are
indicating the possibility of fog development Friday morning and
will need to continue to monitor. Friday will see mild readings in
the west, with seasonal to below normal highs in the east thanks
to snowcover. Highs will range from the middle 30s in the east to
around 50 in the eastern Panhandle. The ridge aloft will quickly
break down Friday night and an upper level trough of low pressure
will lift across the four corners. Surface low pressure will
deepen quickly over sern Colorado Saturday morning with increasing
southerly winds noted over eastern Nebraska and an inverted
trough axis extending north from the low into central and western
Nebraska. Forecast soundings Saturday morning indicate the
potential for freezing drizzle particularly over the eastern third
of the forecast area. The NBM this morning initialized with low
pops in the eastern third of the forecast area Saturday into
Saturday evening. With very low qpf saturday morning in the the
eastern forecast area, decided to keep the pcpn mention as fzdz
for now. The surface low and upper level trough will track across
southern Kansas into the Missouri Ozarks on Saturday. Given the
fast movement of the system, moisture for precipitation will stay
east and south of the forecast area. Behind the exiting system,
ridging aloft will build into the central CONUS Monday into
Tuesday with warm and dry conditions expected.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 535 AM CST Wed Jan 27 2021

Patchy fog across southwest Nebraska, impacting IML and OGA, is
expected to slowly move into LBF over the next few hours. Though
it's a little uncertain how low visibilities will drop, do expect
to see at least IFR criteria for an hour or two with gradual
improvement by late morning. Expect a return to VFR conditions by
midday, lasting through the remainder of the period. VFR
conditions are expected to persist at VTN through the period.
Watching LLWS concerns at both terminals later this evening, but
will leave out for now given low confidence.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...NMJ
Hazardous weather outlook, Jan 27, 3:03 AM MST, 2 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
403 AM CST Wed Jan 27 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-281015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
403 AM CST Wed Jan 27 2021 /303 AM MST Wed Jan 27 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Patchy fog is possible across portions of southwest Nebraska.
Visibility as low as 1 mile or less will be possible before
conditions improve by late morning.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

Wind chill values will fall into the negative ten to zero degree
range Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 7:25 AM MSTSpecial Weather StatementLBFLincoln80 min

Nearby

River Flood Advisories in Nebraska, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.